Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 56–56 | Cite as

Brivudine/capecitabine/fluorouracil interaction

Various toxicities: 4 case reports
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

In a study of drug safety information obtained from the WHO global database of individual case safety reports, VigiBase, four patients were described, who developed severe mucositis, bone marrow aplasia, severe pancytopenia or bone marrow depression following the labelled drug-drug interaction medication error with brivudine and capecitabine or brivudine and fluorouracil [routes and dosages not stated].

Case 1: An elderly man developed severe mucositis and bone marrow aplasia following labelled drug-drug interaction medication error with brivudine and fluorouracil. The man had colon cancer and shingles. He started receiving brivudine for 6 days to treat shingles. However, three days later, brivudine was stopped and he received fluorouracil [5-fluorouracil] for...

Reference

  1. Raghu Damarla, et al. Brivudine and 5-fluorouracil ? Persistence of a fatal drug-drug interaction WHO Pharmaceuticals Newsletter 6: 20-23, 2018. Available from: URL: http://apps.who.int/iris/bitstream/handle/10665/277447/WPN-2018-06-eng.pdf?ua=1

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations